My father has COPD and Heart disease. He has the flu. not sure if it is influenza a or not and was given tamiflu. About 4 hours later he had a hard time breathing and felt the inside of his nose was swelling. Should A patient with COPD and heart disease be taking this drug?
16 Feb 2011
The info I read from a drug book says tamiflu should be used cautiously in those with chronic cardiac or chronic respiratory diseases. COPD would definitlely fall into that catigory. It is not contraindicated. It just says use with caution. It is hard to say whether the breathing difficulty was due to the Tamiflu or whether it was his illness getting worse. Flu type illnesses can be devastating on those with chronic respiratory illnesses. That is why the CDC recommends these folks get flu shots and pneumonia shots on a regular basis. In any case, I would not let him take Tamiflu in the future as it could have been an allergic reaction if he had difficulty breathing and felt like the airways were swelling.
- Tamiflu Information for Consumers
- Tamiflu Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tamiflu (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Chronic Obstructive Pulmonary Disease, Maintenance - can someone please tell me about mometasone and
... it's use with to treat COPD, why it's prescribed, desired effect and side effects?
1 answer • 22 Jul 2009
... exasperation,its been 2 days and it seems like im getting worse
1 answer • 30 Aug 2009
I see different doctors at a free clinic because they volunteer i never know who i will be seen by. One Dr. put me on Qvar but i got Thrush and a ...
5 answers • 7 Oct 2012
Chronic Obstructive Pulmonary Disease, Maintenance - Has anyone tried using Quercetin (500mg 3xd) as
... a natural treatment for COPD? I'm into the holistic approach as much as possible. I just started Daliresp, but I'm wary of the extreme ...
5 answers • 8 Oct 2012
... trying to quit smoking n im finding the mood changes hard to handle meds done help what else can I do
1 answer • 23 Dec 2014